Hi Debbie Your doctor should have answered your question. Typically they prescribe a range of anti inflammatory drugs There are a few useful sites including this one and www.rawarrior.com. If your doctor is unhelpful, try another or get a referral to a specialist. All the best. MikeView Thread
Sure. I have full body severe RA and many of your symptoms are familiar to me. Go and see a specialist rheumatologist, not a GP, as soon as possible. There are, however, other causes so you do need a formal assessment.
From my own research the following may be useful: - if you take prednisone reduce all salt intact. Never add salt. - fresh or frozen berries. Eat a cupful every day. - take a high dose of Omega 3 oil - fish oil capsules daily - never take aspirin if you take prednisone - prednisone reduces calcium. Best supplement is sardines or calcium tablets - eat lots of vegetables and fish. - give up on meat, white bread and sugar - avoid corn and corn products as these encourage inflammation
Firstly, you should not have to go through this trauma. I question both the knowledge and patient centricity of your doctor. It is unclear in your note but if you are being treated by a GP, please go see a rheumatologist. The are at least five main biologics available. Ask your doctor about Tocilizumab. Most of these drugs take time to work and build up slowly and are combined with other therapies such Methotrexate. While this is happening you need to address your pain levels and from what you say, one of the many types of morphine based drugs might be just the trick.
Yes it is possible for you body to reject a medication on the first dose. To continue can be very dangerous and you need to be closely supervised.
Prednisone is a dangerous drug. Be very cautious with this drug and reduce your dose as fast as is possible and in consultation with your specialist. I believe that GP's are far too lax in dishing out the drug and keep patients on it for far too long. Trust you are also using a protein pump blocker like Nexium with it.
The certainly sounds like a prolonged attack from RA and related conditions. May I suggest you seek to see another rheumatologist and redo the blood work. As you are a nurse, I will simply suggest you monitor heat and pain at the pain points. Together with inflammation these are tell tail. The other alternative is Lymes from a tick bite. All the best.View Thread
Biologic drugs are a real breakthrough. If you are ill enough to qualify and your specialist recommends them then you should. The disease side effects are worst than the drug. Having said that, people can develop antibodies so a new biologic will need to be tried. I am on my third with great results. Yes, the side effect can be serious but so is the disease. The key issue is quality of life now. Got for it.View Thread
I have severe RA and my RA factor is 1035 - that's right 1035. As to fatigue, this seems a common feature of the disease itself. Your body can also become further fatigued from using Methotrexate and less frequently from Prednisone. Some of the other drugs will do this too, depending upon the dose. Do your best to carefully reduce Prednisone SLOWLY over time. Suggest you research this drug on drugs.com. Over the past few years the best I have found for fatigue is as follows: eat well, especially greens and berries; rest well; exercise at least three times a week. Once you pain is under control focus on treating your body as best as you can. Remove alcohol as this will make things worse. I get fatigue about five times a week, mainly after 4 PM or if the day is cold. Hope this helps.View Thread
Interesting question Southern Girl but I come from much further South - Australia! Your best bet is to use software called Dragon Dictate. You can then use your voice and the computer will type. Many newer computers and Apple in particular have a similar feature built in. It takes a while to learn but does work well. I had your problem for about one year but now may hands are much better. For the kitchen you can also buy grip extender tools. These are very useful and I still use them.View Thread
As a carer this is a real worry for you. From what you say it seems the condition is progressing. I strongly suggest you go to a specialist rheumatologist. Methotrexate can take a month to work and it does take quite a bit to get used to it. I inject it as the pills made me too sick. Rheumatoid disease is about fatigue and pain. Careful medication, diet and exercise can bring to a relatively pain free position. I take the equivalent of nine pandols a day and the pain os OK if I am not stupid re my activities. There is hope but make sure you see the specialist. You can help by being there, encouraging hot showers, keeping him warm. I also suggest gloves and socks at night in bed.View Thread